probiotics herx?

Discussion in 'Fibromyalgia Main Forum' started by 3gs, Apr 27, 2009.

  1. 3gs

    3gs New Member

    did anyone trying a probiotics get terrible stomach cramps and dhierria(sorry cant spell anymore).

    It thru my whole system off really bad any increased brainfog and cant sleep. From one pill. Maybe they were too strong?

    thanks
  2. Mikie

    Mikie Moderator

    Any time we try something new introduced into our systems, there can be side effects. Probiotics will cause "good" bacteria to colonize in the gut. This might be enough to cause discomfort until one is used to the change.

    The immune defense starts in the gut. While I doubt one dose of probiotics could severely affect one's immune system to such a degree that it would cause a large enough dieoff of pathogens to produce a Herx, or Herx-like reaction, it is probably possible.

    Transfer factors, which improve immunity, can cause immediate immune reactions severe enough to cause one to feel like a flu bug is coming on.

    Probiotics are one of the basics of my regimen. If it were me, I would start off more slowly and, as always, talk to the doc about adding this supplement. Good luck to you.

    Love, Mikie
  3. clerty1

    clerty1 New Member

    A few weeks ago I was doubled in two with a yogurt I took horrible!! Imight give it a go again in the near future !
  4. Mikie

    Mikie Moderator

    But after reading the other responses here, I remembered. I tried one of those liquid yogurt drinks, the souped-up kind with lots of probiotics. I doubled over with stomach pain and had to throw out the rest of the six pack. Perhaps if you try a different probiotic, you will tolerate it better.

    Love, Mikie
  5. JewelRA

    JewelRA New Member

    Oh, wow! I just posted about this same thing!! I have been taking probiotics intermittantly, and then more regularly just starting about 2 weeks ago. Today, I can't get off the toilet I am so sick!!!

    I started to reach for MORE probiotics, and then a light went off - maybe I am actually making myself WORSE with these stupid things!!!!

    I am about to throw them away or give them to the friend who recommended them to me.

    Julie